Alert archive / Missouri / Winter Weather Advisories in 2021

Winter Weather Advisory 6, NWS St. Louis, MO

January 26, 202129 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this winter weather advisory at Jan 26, 2021, 8:19 PM CST for 29 counties in Missouri; 17 counties in Illinois. It took effect at Jan 27, 2021, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2021, 8:19 PM CST (02:19 UTC)
In effect from
Jan 27, 2021, 12:00 AM CST
Expired
Jan 27, 2021, 3:00 PM CST
In force
15 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS43 KLSX 270219
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
819 PM CST Tue Jan 26 2021

...Accumulating Snow Expected Late Tonight into Wednesday...


MOZ026-034-041-042-047>051-059-060-062-072-073-084-085-099-271430-
/O.NEW.KLSX.WW.Y.0006.210127T0600Z-210127T1800Z/
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Madison MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Reynolds MO-Shelby MO-Warren MO-
Washington MO-
Including the cities of Columbia, Fulton, Jefferson City, Mexico,
Sullivan, Union, and Washington
819 PM CST Tue Jan 26 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Portions of central, east central, northeast and 
  southeast Missouri.

* WHEN...From midnight tonight to noon CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Maples
4 follow-up statements
185 
WWUS43 KLSX 270909
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
309 AM CST Wed Jan 27 2021

MOZ085-272100-
/O.CAN.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
/O.NEW.KLSX.WW.Y.0007.210127T1200Z-210127T2100Z/
Madison MO-
309 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Madison MO County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-074-
075-272100-
/O.EXB.KLSX.WW.Y.0006.210127T1200Z-210127T2100Z/
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Washington IL-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Farmington, Litchfield, Saint Charles, 
Saint Louis, Salem, Sparta, and Vandalia
309 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Portions of east central and southeast Missouri and 
  south central and southwest Illinois.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ095>097-MOZ018-019-027-035-036-271800-
/O.EXA.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Pike IL-Pike MO-
Ralls MO-
Including the cities of Bowling Green, Hannibal, Mount Sterling, 
Pittsfield, and Quincy
309 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Portions of northeast Missouri and west central 
  Illinois.

* WHEN...Until Noon CST today.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ026-034-041-042-047>051-059-060-062-072-073-084-099-271800-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Reynolds MO-Shelby MO-Warren MO-Washington MO-
Including the cities of Columbia, Fulton, Jefferson City, Mexico,
Sullivan, Union, and Washington
309 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Snow expected. Total snow accumulations of one to three
  inches.

* WHERE...Portions of central, east central, northeast and 
  southeast Missouri.

* WHEN...Until Noon CST today.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Britt
000 
WWUS43 KLSX 271805
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
1205 PM CST Wed Jan 27 2021

ILZ095>097-MOZ036-272000-
/O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
/O.NEW.KLSX.WW.Y.0008.210127T1805Z-210127T2000Z/
Adams IL-Brown IL-Pike IL-Pike MO-
Including the cities of Bowling Green, Mount Sterling, 
Pittsfield, and Quincy
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...In Missouri, Pike MO County. In Illinois, Adams IL, 
  Brown IL and Pike IL Counties.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073-
084-099-271915-
/O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Ralls MO-Reynolds MO-Shelby MO-
Warren MO-Washington MO-
Including the cities of Columbia, Fulton, Hannibal, 
Jefferson City, Mexico, Sullivan, Union, and Washington
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Accumulating snow is ending across the region.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-074-
075-272100-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Washington IL-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Farmington, Litchfield, Saint Charles, 
Saint Louis, Salem, Sparta, and Vandalia
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of two to three inches.

* WHERE...Portions of east central and southeast Missouri and 
  south central and southwest Illinois.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ085-272100-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/
Madison MO-
1205 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of two to three inches.

* WHERE...Madison MO County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves.

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Glass
182 
WWUS43 KLSX 272003
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
203 PM CST Wed Jan 27 2021

MOZ074-075-272115-
/O.CAN.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Saint Francois MO-Sainte Genevieve MO-
Including the city of Farmington
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snowfall has ended across the area.

$$

MOZ085-272115-
/O.CAN.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/
Madison MO-
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snowfall has ended across the area.

$$

ILZ095>097-MOZ036-272115-
/O.EXP.KLSX.WW.Y.0008.000000T0000Z-210127T2000Z/
Adams IL-Brown IL-Pike IL-Pike MO-
Including the cities of Bowling Green, Mount Sterling, 
Pittsfield, and Quincy
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Accumulating snowfall has ended across the area.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-
272115-
/O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Louis City MO-Saint Louis MO-Washington IL-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Litchfield, Saint Charles, Saint Louis, 
Salem, Sparta, and Vandalia
203 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Snow continuing. Total snow accumulations of two to 
  three inches.

* WHERE...Portions of east central and southeast Missouri and 
  south central and southwest Illinois.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that periods of
accumulating snow will primarily cause travel difficulties. Roads
may rapidly become slippery once the snow begins, so motorists
should plan for a slower than normal trip. Be especially alert
when approaching bridges, overpasses, and curves.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Glass
465 
WWUS43 KLSX 272101
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
301 PM CST Wed Jan 27 2021

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-
272215-
/O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO-
Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair-
Saint Louis City MO-Saint Louis MO-Washington IL-
Including the cities of Alton, Belleville, Cahokia, Centralia, 
Chester, Edwardsville, Litchfield, Saint Charles, Saint Louis, 
Salem, Sparta, and Vandalia
301 PM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Snow was ending across the area and any additional snowfall will
be light with little or no additional accumulation.

$$

Glass

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 5:58 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 26, 5:58 PM CST, 2 hours 21 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
558 PM CST Tue Jan 26 2021

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 259 PM CST Tue Jan 26 2021

Widespread stratus and dry conditions should continue into tonight
along with very weak CAA given light northerly flow. Despite
abundant cloud cover, the weak CAA should allow low temps tonight to
fall into the 20Fs with some upper 10Fs possible across northeastern
MO.

Late tonight into Wednesday, an upper-level shortwave trough is
expected to progress eastward from the Central Plains into the Mid-
Mississippi River Valley. Increasing mid-level DCVA along the
leading edge of the shortwave trough and weak frontogenesis will
drive a band of light snow that is progged to overspread the
forecast area from west to east early Wednesday morning. Storm snow
total accumulations will likely be from around 1.5" across
northeastern MO and below 1" elsewhere in the forecast area. Due to
marginal snow accumulations and low snowfall rates expected only
limited impacts are anticipated. For these reasons, a Winter Weather
Advisory was not issued with this forecast package. Most of the snow
should begin to exit the forecast area from late morning into the
early afternoon. Cloud cover, persisting weak CAA, and snowfall
should limit Wednesday's high temps to between 5 to 15F below
average.

Pfahler

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 259 PM CST Tue Jan 26 2021

A sprawling upper-level ridge is forecast to dominate the Central
Plains and Midwest Thursday into Friday as it slowly shifts
eastward. This evolution should provide dry and mostly clear
conditions across the forecast area thanks to large-scale subsidence
from mid-level height rises. The axis of an attendant low-level
ridge is also expected to shift east of the region through the day
Thursday with WAA ensuing as low-level flow backs to the south-
southwest. The WAA should promote moderation of temps to slightly
above average by Friday.

Saturday into Sunday, global model guidance is in general agreement
of the timing and structure of an upper-level trough pivoting across
the Central Plains into the Midwest while becoming increasingly
negatively tilted. This upper-level trough is anticipated to induce
a surface low and trailing cold front that will traverse the Midwest
Saturday into Sunday. Lift associated with the upper-level trough
and surface low will combine with appreciable moisture return from
the Gulf of Mexico to provide the next opportunity for widespread
precip across the forecast area. This idea is well supported by
nearly all GEFS and EPS members depicting measurable precip during
the period. Currently, the expectation is for all precip to
predominantly be rain; however, frozen precip may mix with the rain
at both precip onset and end. CAA with northwesterly low-level flow
in the wake of the surface low and cold front will cause temps to
fall to near average by Sunday.

Early next week, there is indications among global model guidance
that, behind the upper-level trough, a series of upper-level
shortwave troughs could navigate northwesterly upper-level flow
likely prevailing over the Midwest. However, precip chances during
this period of time appear minimal given scarce available moisture
with dry, continental northwesterly flow existing at low levels as
well. Otherwise, the northwesterly low-level should maintain near
average temps.

Pfahler

&&

.AVIATION...  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 524 PM CST Tue Jan 26 2021

The primary issue through the period will be the pending winter
weather late tonight into the day Wednesday.

MVFR stratus clouds will cover the entire region through the first
several hours of the forecast. A system will eject out of the
plains by late tonight with an increasing potential for snow from
west to east. Little has changed with regard to timing and
placement, arriving around KCOU after midnight with chances
ramping up around 09z. Snow potential expands to KUIN and metro
terminals between 11z and 14z.

Snow will be accompanied by IFR ceilings with dropping
visibilities. It was appropriate to blanket the area with 2SM
reductions. However, latest indications show the potential for
pocket of better snowfall that may decrease visibilities to 1SM or
less. The best potential for sub-1SM visibilities will run from
KCOU to the metro terminals in a 2-3 hour window as the system
pivots through: 12z-15z at KCOU and 15z-18z at metro terminals.

The system quickly moves east from early to mid-afternoon. Low end
MVFR ceilings will bring us to the end of the period with VFR
likely coming after the valid time.

SPECIFICS FOR KSTL:

Winter weather will be the focus from Wednesday morning into the
early afternoon.

MVFR stratus is expected to hold tight through much of the night.
The next system likely encroaches on the terminal through about
daybreak Wednesday morning with snow developing from west to east.
MVFR ceiling low to IFR as snow begin to set in. While 2SM is a
pretty safe call, trends looks as if this may be a big optimistic
with a brief period of steadier snowfall and low visibility from
mid to late morning. We will continue to keep an eye on trends
with the potential for more a more detailed update in the next
package.

Overall, expect snowfall to exit through early afternoon with IFR
ceilings gradually lifting to MVFR through into the early
evening. VFR conditions may arrive just after dusk with quieter
condition through Wednesday night.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jan 26, 2:56 PM CST, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
256 PM CST Tue Jan 26 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-272100-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
256 PM CST Tue Jan 26 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Light snow will begin to move into central and northeastern Missouri
late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light snow will spread into the remainder of the region during the
morning before ending early Wednesday afternoon. Total snow
accumulations should range from around 1.5 inches across
northeastern Missouri to one inch or less elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow amounts to the National
Weather Service.

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:09 AM CSTWinter Weather AdvisoryLSXMadison11 hr
Jan 27, 12:05 PM CSTWinter Weather AdvisoryLSXPike115 min

Nearby

Winter Weather Advisories in Missouri, 2021Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.